Florida, 2011Wildfire in Florida, March 2 to 4, 2011
March 2 to 4, 2011 · NWS JAX · 1 event in 1 county or zone
The Keller Wildfire developed in southern St. Johns county and burned for several days until contained.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Keller Wildfire developed in southern St. Johns county and burned for several days until contained.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 2, 3:17 PM EST, 43 minutes earlier.
Area forecast discussion, Mar 2, 3:17 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EST WED MAR 2 2011
.SHORT TERM...TONIGHT THROUGH SATURDAY
HIGH CLOUDS WILL THICKEN OVERNIGHT IN RESPONSE TO UPPER LEVEL
SHORTWAVE. AT THE SAME TIME...A BACK DOOR COLD FRONT WILL DROP
SOUTH INTO THE AREA AS HIGH PRESSURE WEDGES DOWN THE EAST COAST OF
THE UNITED STATES. INCREASE IN MOISTURE CONVERGENCE ALONG THE
COAST...COUPLED WITH UPPER LEVEL SUPPORT...WOULD NORMALLY PRODUCE
A FEW LIGHT RAIN SHOWERS...BUT THE MID LEVELS WILL REMAIN VERY
DRY. AN ISOLATED SPRINKLE OR TWO NEAR THE COAST LATE TONIGHT INTO
TOMORROW MORNING IS NOT TOTALLY OUT OF THE QUESTION...BUT WILL
MAINTAIN SILENT 10 PERCENT POPS FOR NOW.
THERE WILL BE A SLIGHTLY BETTER CHANCE (20%) FOR A LIGHT SHOWER
ALONG THE COAST TOMORROW AFTERNOON AS ONSHORE FLOW INCREASES.
WINDS WILL GUST UP TO AROUND 30 MPH ALONG THE COAST AND A LAKE
WIND ADVISORY MAY BE NEEDED FOR THE COASTAL COUNTIES. HIGH
TEMPERATURES WILL RANGE FROM THE 60S NEAR THE COAST TO MID 70S
ALONG THE I-75 CORRIDOR. SKIES MAY BECOME MOSTLY CLOUDY AT TIMES
ALONG THE COAST...BUT WILL HOLD ON TO PARTLY CLOUDY WORDING FOR
NOW. IF THERE ENDS UP BEING MORE CLOUDS THAN SUN...THEN TEMPS WILL
BE HELD BELOW WHAT WE ARE CURRENTLY FORECASTING...ESPECIALLY ALONG
THE COAST.
WEAK COASTAL TROUGH WILL CONTINUE TO PROVIDE THE AREA WITH A
SLIGHT CHANCE OF RAIN SHOWERS THURSDAY NIGHT. A MID-LEVEL
DISTURBANCE WILL MOVE THROUGH ON FRIDAY. THIS WILL MOISTEN UP THE
MID LEVELS...RESULTING IN AN EVEN BETTER CHANCE FOR LIGHT
SHOWERS...ESPECIALLY IN SE GA (~40%)...AND CLOSER TO 20 TO 30% IN
NE FL. HIGH TEMPERATURES ON FRIDAY WILL BE VERY SIMILAR TO
THURSDAY...60S ALONG THE COAST...MID 70S I-75 CORRIDOR.
BOUNDARY LAYER WINDS WILL BEGIN TO VEER TO THE SOUTHWEST ON
SATURDAY AHEAD OF A FAST APPROACHING COLD FRONT. TEMPERATURES MAY
SNEAK INTO THE UPPER 70S ACROSS THE INTERIOR OF NE FL. ONSHORE
SURFACE FLOW SHOULD HANG ON LONG ENOUGH TO HOLD TEMPS DOWN AROUND
70 NEAR THE COAST. INCREASING SHORTWAVE ENERGY WILL MOVE INTO SE GA
SATURDAY AFTERNOON WITH A LOW CHANCE FOR PRECIP.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY. MODELS REMAIN IN
FAIRLY GOOD AGREEMENT. WILL GO WITH WIDESPREAD POPS OF 50% BUT
WILL WAIT ONE MORE CYCLE BEFORE INCREASING INTO THE LIKELY RANGE.
MODELS ARE INDICATING FAIRLY IMPRESSIVE MID LEVEL LAPSE RATES
WITH DECENT COLD POOL ALOFT. EARLY INDICATIONS ARE SUGGESTIVE OF
SB CAPE VALUES OF 1000 TO 2000 J/KG...
COOL...DRY AIR WILL MOVE IN BEHIND THE FRONT AS HIGH PRESSURE
BUILDS IN. QUIET WEATHER PATTERN WILL THEN HOLD THROUGH WEDNESDAY.
&&
.AVIATION...FEW-SCT CU AND BKN CI ALOFT. VFR CONDS WILL PREVAIL
OVERNIGHT. SOME POSSIBILITY OF MVFR CIGS NEAR 3 KFT THU MORNING
BUT NOT CONFIDENT ENOUGH TO PUT INTO THE FORECAST AT THIS TIME.
&&
.MARINE...SFC WINDS ARE N TO NE AT 15-20 KT AND SEAS AT 41012 AND
41112 ARE 8 FT AND 4 FT RESPECTIVELY. WILL GO AHEAD AND DISCONT
SCAHS FOR GA OFFSHORE WATERS FOR TONIGHT AND REPLACE WITH SCEC.
WINDS AND SEAS WILL BE INCREASING THU AND FRI AS BACKDOOR FRONT
PUSHES THROUGH THE AREA AND HIGH PRES BUILDS N OF THE AREA.
FOR NOW PUSHED THE SCA HEADLINE TIL FRI NIGHT BUT SEAS MAY REMAIN
ELEVATED ENOUGH TO EXTEND INTO SAT.
&&
.FIRE WEATHER...RH VALUES HAVE DIPPED INTO THE UPPER 20S TO NEAR 30
PERCENT OVER SUWANNEE AND HAMILTON COUNTIES SO RED FLAG WARNING
WAS POSTED. RH VALUES REMAIN ABOVE CRITICAL VALUES THROUGH THE WEEKEND
WITH POST-FRONTAL DRY AIR PUSHING RHS POSSIBLY AOB 35 PERCENT ON
BY MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 43 70 49 69 / 0 10 20 40
SSI 50 64 53 65 / 10 20 30 40
JAX 47 68 52 69 / 10 10 20 30
SGJ 54 66 57 68 / 10 20 20 30
GNV 47 74 51 74 / 10 10 10 20
OCF 49 75 51 77 / 10 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR HAMILTON-
SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 AM THURSDAY TO 10 PM EST FRIDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST THURSDAY
FOR FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
SHULER/SHASHY/Hazardous weather outlook, Mar 2, 4:40 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EST WED MAR 2 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
440 AM EST WED MAR 2 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NORTHEASTERLY WINDS AND DEVELOPING SWELLS WILL BRING A MODERATE RISK
OF RIP CURRENTS TO AREA BEACHES TODAY. SEE THE SURF ZONE FORECAST
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
EASTERLY SWELLS WILL BRING AN ELEVATED RISK OF RIP CURRENTS THROUGH
AT LEAST SATURDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AHEAD OF A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
Wildfire, St. Johns
- When
- March 2, 4:00 PM EST to March 4, 4:12 PM EST
- Where
- St. Johns forecast zone
- Reported by
- Park/Forest Service
The Keller wildfire was about 2,000 acres on March 2nd. By the 4th, the fire size was 1,134 acres. It was 80 percent contained.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 2 to 29, 20111 death · 4 injured · $150,000 · 6 events
- High Wind in Alaska, March 2, 2011$203,000 · 63 kt wind · 1 event
- High Wind and Strong Wind in Washington, March 2, 2011$72,000 · 50 kt wind · 6 events
- High Wind in Oregon, March 2, 201176 kt wind · 4 events
- Winter Storm in California, March 2, 20112 events
- Flooding in South Dakota, March 2 to 16, 20112 events
- Flood in Illinois, March 2 to 19, 20111 event
- Flood in California, March 2, 20111 event
- High Wind in Washington, March 2, 201163 kt wind · 1 event
- High Wind in Wyoming, March 2, 201152 kt wind · 1 event
- Flood in South Dakota, March 2 to 4, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281811.